# SDR USAASB97095

- Difficulty date: April 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N523AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23858
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 4030952906
- Condition: Failed
- Location: Yaw Damper
- Part time: 21,547 hours
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PIT - FL944 - ON TAKEOFF OUT OF PIT, CAPTAIN NOTICED VIBRATIONS IN RUDDER PEDALS WHICH FELT AS THOUGH THE AIRCRAFT WAS EXPERIENCING GUSTY WIND CONDITIONS.  ONCE AIRBORNE, THE NOSE OF THE AIRCRAFT BEGAN PULSATING LEFT AND RIGHT PLUS/-5 DEGREES.  CAPTAIN TURNED YAW DAMPER OFF AT 1,000 FEET.  RUDDER PULSATIONS APPEARED TO GET WORSE AS SPEED WAS SLOWED AND FLAPS WERE EXTENDED.  MAINTENANCE FOUND THAT AT 30 UNITS OF FLAPS, THE FEEL ON THE RUDDER PEDALS APPEARED NORMAL EXCEPT FOR WHAT APPEARED TO BE A SLOW RESPONSE.  INPUTS ALWAYS APPEARED TO BE LATE.  REMOVED AND REPLACED YAW DAMPER COUPLER.  GROUND FUNCTIONAL TEST AND FLIGHT TEST SATISFACTORY.  (M)
